Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 3, 1996, 6:49 PM CDT for Brewster County, Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1996, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 3, 1996, 9:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 032349 FFWMAF TXC043-443-040250- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 649 PM CDT SAT AUG 3 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 950 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...EASTERN BREWSTER COUNTY ...WESTERN TERRELL COUNTY AT 643 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING SLOWLY ACROSS WESTERN TERRELL AND EASTERN BREWSTER COUNTIES. BECAUSE OF THE SLOW MOVEMENT OF THESE THUNDERSTORMS FLASH FLOODING WILL OCCUR AS THEY MOVE THROUGH THE AREA. MIDLAND DOPPLER RADAR INDICATES AS MUCH AS AN INCH AND A HALF OF RAINFALL WITH THESE THUNDERSTORMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RATINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:08 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 2:08 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 205 PM CDT SAT AUG 3 1996 LATEST VIS SHOWING CONVECTION OVER DAVIS AND GUADALUPE MOUNTAINS. KMAF 88D REFL PRODUCT SHOWS DBZ VALUES APPROACHING 55 ON SOME OF THE STRONGER STORMS OVER JEFF DAVIS COUNTY. STORM MOTION APPEARS TO BE EAST AT 15 MPH. VWP SHOWING A UNIDIRECTIONAL WIND FIELD FROM THE SURFACE TO ABOUT 8K AGL FROM THE SOUTH. LATEST WV IMAGERY SHOWS VORT MAX OVER SOUTHWESTERN NM CONTINUING TO MOVE EASTWARD. THIS FEATURE WILL AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT... MAINLY OVER THE MOUNTAINS. H7 AND H85 THTE RIDGE REMAINS OVER THE MOUNTAINS THROUGH 24 HOURS. HOWEVER... IT IS PROGRESSING EASTWARD WITH TIME. AS A RESULT SUSPECT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE CLOSER TO THE PERMIAN BASIN OVER THE NEXT SEVERAL DAYS. APPEARS MODELS ARE IN GENERALLY AGREEMENT WITH PROGRESSIVE WEATHER PATTERN. HOWEVER... NGM SEEMS A LITTLE TO AGRESSIVE WITH DEEPENING H5 LOW OVER WESTERN CANADA. DESPITE THIS... APPEARS H5 RIDGE THAT HAS BEEN CONTROLLING OUR WEATHER WILL BE PUSHED EASTWARD. WITH SUBTROPICAL MOISTURE STREAMING IN AND H7 TEMPERATURES COOLING SOMEWHAT EXPECT RAIN CHANCES TO RETURN TO THE PERMIAN BASIN OVER THE NEXT SEVERAL DAYS. HOWEVER... FOR THE SHORT TERM BELIEVE RAIN CHANCES WILL REMAIN OVER MOUNTAINS AND VICINITY. AS FOR TEMPERATURES... WILL GO WITH PERSISTENCE AS LOWER LEVELS NOT CHANGING MUCH. CNM 73/20 MAF 74/0 MRF 65/20 P07 78/0 EARLE
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.